Volume 16, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Chow rings and decomposition theorems for families of $K\!3$ surfaces and Calabi–Yau hypersurfaces

Claire Voisin

Geometry & Topology 16 (2012) 433–473
Abstract

The decomposition theorem for smooth projective morphisms π: X B says that Rπ decomposes as Riπ[i]. We describe simple examples where it is not possible to have such a decomposition compatible with cup product, even after restriction to Zariski dense open sets of B. We prove however that this is always possible for families of K3 surfaces (after shrinking the base), and show how this result relates to a result by Beauville and the author [J. Algebraic Geom. 13 (2004) 417–426] on the Chow ring of a K3 surface S. We give two proofs of this result, the first one involving K–autocorrespondences of K3 surfaces, seen as analogues of isogenies of abelian varieties, the second one involving a certain decomposition of the small diagonal in S3 obtained by Beauville and the author. We also prove an analogue of such a decomposition of the small diagonal in X3 for Calabi–Yau hypersurfaces X in n, which in turn provides strong restrictions on their Chow ring.

Keywords
decomposition theorem, Chow ring, decomposition of the small diagonal
Mathematical Subject Classification 2010
Primary: 14C15, 14C30, 14D99
References
Publication
Received: 12 August 2011
Accepted: 4 December 2011
Published: 20 March 2012
Proposed: Lothar Göttsche
Seconded: Richard Thomas, Gang Tian
Authors
Claire Voisin
CNRS
Institut de Mathématiques de Jussieu
Case 247
4 Place Jussieu
75005 Paris
France
http://www.math.jussieu.fr/~voisin/